SSRI's

General Topics

Moderators: JohnV, Arron, garym

SSRI's

Postby Debbs on December 4th, 2002, 9:15 pm

Im just wondering if anyone has heard of a ssri called aropax (paroxetine) my Neuro has prescribed this for me and I am very hesitant to take it cause of all the stuff you hear bout the side effects of all these antidepressant /antianxiety medications, I am assuming that this particular ssri is a generic brand, Im thinking perhaps its related to Paxil or similar which bothers me some cause I havent heard positive feed back bout that particular med. I cant believe the side effects of taking aropax are excessive twitching and muscle cramps :cry: I spose its a bit like being vaccinated for measles and then finding you are having the very symptoms your trying to avoid :shock:

Thanks Guys

Deb
Debbs
Senior Member
Senior Member
 
Posts: 93
Joined: August 19th, 2002, 12:16 am
Location: Australia

Postby Wittesea on December 6th, 2002, 1:18 am

I have been on SSRI's, and I have to say that I honestly never noticed any side effects. It's real easy to find 'horror stories' about meds, or problems that people had with side effects. One thing to remember is that you never hear from the people who are doing great on them. There are no web sites or chat rooms for "I'm doing great on my meds". Your going to have a hard time finding people who praise meds since they are out living and enjoying their lives.

I used to get real nervous about medications that the doctor wanted me to try because I have heard a bad story about almost every type of medicine.

But I have heard bad stories about people getting carbon monoxide poisoning because their heating system was screwed up. That doesn't mean I'm going to turn off my heat. I've heard about how some peoples houses burn down because of a christmas tree. That doesn't mean I'm going to not get a tree. It just means that I'm going to have my heating system checked by a professional every year as recommended, and I'm going to make sure my christmas tree is well watered and the tree lights are not left on 24 hours a day.


So have a little trust in the doctor and yourself and don't be afraid to try the SSRI. They worked for me without a problem.
User avatar
Wittesea
Interested
Interested
 
Posts: 12
Joined: November 8th, 2002, 1:00 am

Postby Debbs on December 8th, 2002, 10:26 pm

Thanks Wittesea, I appreciate your encouragement. I guess im hesitant to take the ssri's because I feel that it is only going to mask my symptoms and it doesnt really address the root cause of my anxiety which I am more than willing to confront. I have never really used any medication apart from vitamins and minerals in my life, I guess thats why Im heistant to take them now, saying that, I will never know if I dont give them a go as we would say in Aussie land !! And your right, you never do hear many good stories about antianxiety meds, its usually only negative stuff that gets printed, thanks for pointing that out, I need to adjust my thinking yet again !!

Have a nice day :)

Deb
Debbs
Senior Member
Senior Member
 
Posts: 93
Joined: August 19th, 2002, 12:16 am
Location: Australia

Postby Wittesea on December 9th, 2002, 2:35 am

Deb,
Just one more thought...
You are right when you say it's best to kill the anxiety problem from the 'root'. In my own experience with anxiety though I found that medication worked great to help me to lessen the anxiety while I was letting the therapy work. The therapy doesn't work quickly, it's a long process, and I realized that my meds help me a lot to get myself through the therapy.

My anxiety is really bad, I am actually disabled because of it, and without the meds I never would have gone to the therapy because I would have been too anxious!

I hope the meds help you, they have helped me. Good luck! :)

-Wittesea
User avatar
Wittesea
Interested
Interested
 
Posts: 12
Joined: November 8th, 2002, 1:00 am

Postby Jen on December 12th, 2002, 1:39 am

I haven't noticed any side effects from my SSRI (Prozac). But then again, I was told that my dose is very low. My twitching and other symptoms have reduced considerably, but I'm not sure if it is because of the Prozac or simply because I found this website. I have worked with a therapist in the past, and managed to do so without any meds. I was quite shocked when my GP perscribed Prozac, considering that I generally handle stress very well. In fact, the only stress I was experiencing when she gave me the perscription was the unexplained BFS symptoms. Being able to talk with others on this website has completely eliminated the anxiety I was experiencing from the symptoms. I have considered stopping the Prozac just to see if the BFS symptoms increase in their intensity, however I can't help but notice that those dreaded monthly PMS headaches that I get are nearly gone :D . Given that, I'll stick with the Prozac. I've seen other meds mentioned in these forums, but I'm managing fine with the Prozac and a muscle relaxant called Flexeril.
Jen
Senior Member
Senior Member
 
Posts: 89
Joined: September 13th, 2002, 11:07 pm
Location: CA

Postby Debbs on December 14th, 2002, 12:01 am

Hey Jen, Glad to hear you have had no side effects whilst taking ssri's :D . I got the courage to start taking Paxil and so far so good, a small twitch in my cheek has been my only reaction, I rarely twitch at all anymore, tho I was very concerned that I was having lots of headaches and always very tired, Ive even had some hair falling out which worried me some...off to the docs again I went ( Im fed up with going to the docs) anyways, found out that my ferritin levels are very low and Im iron deficient ...Sheesh!! apparently my level is an 11 and so now Im on supplements to get that up, man if its not one thing its another!! But I thank god everyday for the air I breathe, somedays I feel sooo rich just being alive. Happy Holidays Jen

Debbs
Debbs
Senior Member
Senior Member
 
Posts: 93
Joined: August 19th, 2002, 12:16 am
Location: Australia

Postby Jen on December 15th, 2002, 6:09 pm

I was incredibly surprised at the significant drop in my twitching after taking Prozac for just 2 or 3 days. Before Prozac, I could have placed a cup of water on my thigh and watched the water jump around inside the glass. Now, my twitching is mostly far and few between. I know what you mean about getting fed up with going to the docs. It does start to get old. It's good that your doctor found those deficient levels. It would be very easy for any of us to blame any symptom on BFS instead of vitamin or mineral deficiencies. Happy Holiday to you as well, Deb :D !
Jen
Senior Member
Senior Member
 
Posts: 89
Joined: September 13th, 2002, 11:07 pm
Location: CA

Postby Debbs on January 15th, 2003, 10:20 pm

Hey thought Id give you an update on the ssri's Im taking, they have definately kicked in, I havent noticed any real side effects at all apart from the occasional headache to begin with, I have little twitching just a couple here and there, I am sooooooo much more relaxed and feel more balanced, I used to be very emotional about my health but now I smile and laugh and hardly think about it. So I guess Id have to say I feel stronger and more able to cope with things and its all good !! Also having injections for the low iron count, which is another reason I had no energy and was always tired. Thanks Jen and Wittesea for your encouragement and advise, you are the best !

Deb
Debbs
Senior Member
Senior Member
 
Posts: 93
Joined: August 19th, 2002, 12:16 am
Location: Australia

Postby Jen on January 16th, 2003, 9:09 pm

Wow, that's great news Deb! I also felt much more relaxed and balanced after starting the Prozac. It's a incredible feeling, isn't it?
Jen
Senior Member
Senior Member
 
Posts: 89
Joined: September 13th, 2002, 11:07 pm
Location: CA

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: No registered users and 9 guests